MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Physician was attempting to use the hawkone directional atherectomy device during procedure to treat a little calcified plaque lesion in the distal to mid left superficial femoral artery (sfa) and popliteal artery (pop) with chronic total occlusion (cto-100%).The artery diameter and lesion length were 5mm and 200mm respectively.The device was inspected with no issues noted.The device was prepped per the ifu with no issues.It was reported that the device jammed and would not close.The thumb switch would not close properly during the procedure when trying to turn the thumbswitch to the off position.The device was safely removed from the patient.The thumb switch was only partially in the off position, it was not closed fully when being removed from patient.There was no deformations noticed on the cutter.The procedure was successfully completed with another hawkone- ls device.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis the device was received with the thumbswitch positioned halfway between the ¿on¿ and ¿off¿ position the cutter was positioned approximately 9mm in the housing, and is stopped by biologics present in the housing the thumbswitch was retracted and the cutter returned to the cutter window.The thumbswitch was advanced and the cutter advanced approximately 9mm into the housing and was stopped again by the biologics.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13860409
Report Number9612164-2022-01112
Device Sequence Number4520337
Product Code MCW
UDI-Device Identifier00643169968486
UDI-Public00643169968486
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Model NumberH1-LS
Device Catalogue NumberH1-LS
Device Lot Number0010749612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown